Follow us on Twitter Friend us on Facebook Look for us on Google Plus Share with your Friends Print this Page
 
Saturday 2:49 CST, August 23, 2014

Topic Details

signupsmallfinal

Topic Library Item

Sentinel Event Alert, Issue 19: Look-alike, sound-alike drug names

May 1, 2001
Download

sea 34 meds rxSince the initial publication of the Joint Commission's Sentinel Event Alert in 1998, several issues have been devoted to the topic of medication errors and the identification, prevention, and reporting of specific types of medication errors either reported to Joint Commission as part of the sentinel event reporting system or identified by Joint Commission at the time of survey. Medication errors can occur at any point in the process of providing drugs to patients-prescribing, documenting, dispensing, administering-and many factors can contribute to medication errors, including poor handwriting, similar sounding or looking drug names, drug abbreviations, misinterpretation of labeling or packaging, miscalculations, lack of knowledge or skill, and incorrect administration. This issue of Sentinel Event Alert focuses specifically on medication errors resulting from confusing look-alike or sound-alike drug names and recommendations for minimizing risk and preventing potential errors.

 

 
shareslide1

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.